MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN INTRA ALIGNMENT GUIDE; PROSTHESIS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,METAL/POLYMER

SMITH & NEPHEW, INC. LGN INTRA ALIGNMENT GUIDE; PROSTHESIS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,METAL/POLYMER
Model Number 71434330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the items were found broken.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The alignment guide knob is seized and will not allow proper tightening of the collet, as intended.The device was manufactured in 2019 and exhibits signs of extensive wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN INTRA ALIGNMENT GUIDE
Common Device Name
PROSTHESIS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10538412
Report Number1020279-2020-04591
Device Sequence Number19848679
Product Code HRY
UDI-Device Identifier03596010549808
UDI-Public03596010549808
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434330
Device Catalogue Number71434330
Device Lot Number19BSC0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1